Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 348, NWS Jackson, MS

May 13, 20114 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 13, 2011, 11:42 PM CDT for 4 counties in Mississippi. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 11:42 PM CDT (04:42 UTC)
Expired
May 14, 2011, 12:17 AM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Covington County, MS, Forrest County, MS, Jones County, MS, Lamar County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 11:50 PM CDTTSTM WND DMGMoselle, MSCOUNTY SHERIFFS OFFICE REPORTS SEVERAL TREES DOWNED ON POWERLINES AROUND THE AREA
May 14, 12:05 AM CDTTSTM WND DMGMacedonia, MSTWO TREES DOWN ALONG MONROE AND OLD RICHTON ROAD/MORRISTON RD IN MACEDONIA AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2289 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WUUS54 KJAN 140442
SVRJAN
MSC031-035-067-073-140530-
/O.NEW.KJAN.SV.W.0348.110514T0442Z-110514T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1142 PM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF ELLISVILLE...
  NORTH CENTRAL LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 1230 AM CDT

* AT 1142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ELLISVILLE TO RAWLS SPRINGS
  MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EASTABUCHIE...TUCKERS CROSSING...MACEDONIA AND OVETT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR EAST CENTRAL MISSISSIPPI.

&&

LAT...LON 3136 8952 3147 8953 3166 8927 3166 8892
      3144 8892 3143 8893 3143 8912 3136 8913
TIME...MOT...LOC 0442Z 272DEG 23KT 3158 8916 3142 8936

$$

JA
3 follow-up statements
048 
WWUS54 KJAN 140447
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1147 PM CDT FRI MAY 13 2011

MSC031-073-140457-
/O.CAN.KJAN.SV.W.0348.000000T0000Z-110514T0530Z/
COVINGTON MS-LAMAR MS-
1147 PM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAMAR AND
SOUTHEASTERN COVINGTON COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR EAST CENTRAL MISSISSIPPI.

LAT...LON 3137 8944 3145 8939 3160 8931 3165 8922
      3165 8892 3144 8892 3143 8893 3143 8912
      3136 8913
TIME...MOT...LOC 0447Z 272DEG 23KT 3158 8912 3142 8932

$$

MSC035-067-140530-
/O.CON.KJAN.SV.W.0348.000000T0000Z-110514T0530Z/
JONES MS-FORREST MS-
1147 PM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHERN FORREST AND SOUTHERN JONES COUNTIES...

AT 1147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ELLISVILLE TO RAWLS SPRINGS
MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EASTABUCHIE...TUCKERS CROSSING...MACEDONIA AND OVETT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR EAST CENTRAL MISSISSIPPI.

&&

LAT...LON 3137 8944 3145 8939 3160 8931 3165 8922
      3165 8892 3144 8892 3143 8893 3143 8912
      3136 8913
TIME...MOT...LOC 0447Z 272DEG 23KT 3158 8912 3142 8932

$$
443 
WWUS54 KJAN 140500
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1200 AM CDT SAT MAY 14 2011

MSC035-067-140530-
/O.CON.KJAN.SV.W.0348.000000T0000Z-110514T0530Z/
JONES MS-FORREST MS-
1200 AM CDT SAT MAY 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHERN FORREST AND SOUTHEASTERN JONES COUNTIES...

AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF OVETT TO
EASTABUCHIE MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACEDONIA

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3137 8937 3156 8919 3156 8900 3158 8892
      3144 8892 3143 8893 3143 8912 3136 8913
TIME...MOT...LOC 0500Z 272DEG 23KT 3158 8902 3142 8922

$$
567 
WWUS54 KJAN 140517
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1217 AM CDT SAT MAY 14 2011

MSC035-067-140527-
/O.CAN.KJAN.SV.W.0348.000000T0000Z-110514T0530Z/
JONES MS-FORREST MS-
1217 AM CDT SAT MAY 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FORREST AND
SOUTHEASTERN JONES COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.

LAT...LON 3137 8937 3156 8919 3156 8900 3158 8892
      3144 8892 3143 8893 3143 8912 3136 8913
TIME...MOT...LOC 0517Z 272DEG 23KT 3158 8889 3142 8909

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:38 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 13, 9:38 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
938 PM CDT FRI MAY 13 2011

.UPDATE...BAND OF ACTIVE CONVECTION CONTINUES FROM THE GOLDEN
TRIANGLE AREA INTO SOUTHEAST MS. STRONGEST CELLS AFFECTING MACON
TO PHILADELPHIA AND DEKALB AREAS BEFORE 11 PM BUT OVERALL TRENDS
SHOULD BE FOR WEAKENING WITH COOLER DRIER AIR GAINING SOME
MOMENTUM JUST SE OF THE NATCHEZ TRACE PARKWAY AND MOVING SEWD.
CONTINUING SVR WW300 UNTIL 1AM FOR ERN MS UNTIL WIND SHIFTS TO
THE NW.

MID-UPPER LEVEL LOW SPINNING SEWD ACROSS SERN MO TOWARD THE TN
VALLEY ON LATEST WATER VAPOR SATELLITE IMAGERY. A LARGE AREA OF
CAA STRATOCU WRAPPING ESE WITH THE LOW SO THAT THE 2-3K FOOT
CLOUDS WILL BE MOVING BACK INTO OUR SERN AR...MS DELTA COUNTIES
AFTER MIDNIGHT AND THEN EXPAND EWD THROUGH SATURDAY MORNING. A
VERY COOL WEEKEND SHOULD BE A WELCOME BREAK FROM THE RECENT HEAT.
/40/

&&

.HYDROLOGY...GROWING CONCERN FOR THE RIVER LEVELS AT GREENVILLE
THAT HAVE BEEN RAPIDLY DROPPING PAST FEW HOURS. CURRENTLY
INVESTIGATING THE SITUATION FOR ANY BREAKS IN THE LEVEES IN
NWRN WASHINGTON AND NERN CHICOT COUNTIES. WE MAY BE NEEDING A
FLASH FLOOD WARNING IF CONFIRMATION RECEIVED./40/

&&

.PREV DISCUSSION... /ISSUED 420 PM CDT FRI MAY 13 2011/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...WATER VAPOR IMAGERY/RUC
ANALYSIS SHOWS THE CLOSED LOW SPINNING OVER SOUTHERN MISSOURI WITH
PLENTY OF DRY AIR ALOFT NOTED WRAPPING AROUND THE LOW AND INTO THE
WESTERN HALF OF OUR CWA. THE ASSOCIATED SURFACE LOW WAS NOTED OVER
ILLINOIS WITH THE TRAILING COLD FRONT STRETCHING SOUTH NEAR THE
MISSISSIPPI RIVER. AS THE CLOSE LOW MOVES EAST OVER THE TENNESSEE
VALLEY TONIGHT A LAYER OF STRATOCU IS PROGGED TO DROP SOUTH ACROSS
OUR NORTHERN TIER ZONES BUT NO SIGNIFICANT PRECIPITATION IS EXPECTED.
COOLER AND DRIER WEATHER WILL BE THE RULE FOR THE SHORT TERM FROM
TONIGHT ON. THE COLD FRONT IS EXPECTED TO BE SOUTHEAST OF OUR CWA BY
MORNING WITH TEMPERATURES IN THE MID 50S ACROSS MOST OF THE AREA.
SATURDAY THE CLOSED LOW WILL LIFT NORTHEAST OVER THE OHIO VALLEY WITH
NORTHWEST FLOW ALOFT REMAINING OVER OUR REGION. SURFACE HIGH PRESSURE
WILL BUILD SOUTH INTO OUR REGION FROM THE NORTHERN PLAINS AS WELL.
WITH THE EXCEPTION OF THE NORTHEAST DECENT INSOLATION IS EXPECTED.
THIS WILL ALLOW SITES TO CLIMB INTO THE MID TO UPPER 70S WHILE OUR
NORTHERN ZONES MAKE IT ONLY INTO THE LOWER 70S. THESE COOLER
TEMPERATURES WILL COMBINE WITH A NORTH WIND AND LOW RELATIVE HUMIDITY
RESULTING IN A FINE SPRING DAY. SUNDAY INTO SUNDAY NIGHT THE CLOSED
LOW WILL STILL BE SPINNING NEAR THE OHIO VALLEY WHEN A POTENT
SHORTWAVE DROPS DOWN THE BACK SIDE INTO THE CENTRAL PLAINS SUNDAY AND
ACROSS OUR CWA SUNDAY NIGHT. THIS WILL BRING A REINFORCING SHOT OF
COOL DRY AIR INTO OUR REGION. AFTERNOON HIGH SUNDAY SHOULD TOP OUT A
COUPLE DEGREES COOLER THAN ON SATURDAY. SUNDAY NIGHT TEMPERATURES
WILL DIP BACK INTO THE UPPER 40S ACROSS MUCH OF EAST MISSISSIPPI.
GUIDANCE TEMPERATURES WERE CLOSE THROUGH THE PERIOD AND MAV WAS
GENERALLY ACCEPTED. GUIDANCE POPS WERE CUT FROM THE WEST TONIGHT AND
IN THE NORTHEAST SATURDAY. /22/

LONG TERM...MONDAY THROUGH FRIDAY...BY MONDAY...STRONGER CAA TAKES
PLACE WITH H85 TEMPS DROPPING DOWN BETWEEN 2 TO 4 DEGREES UNDER
STRONGER NORTH LOW-LVL FLOW AS ANOTHER MID-LEVEL WAVE ROTATES ACROSS
THE MID-MISSISSIPPI VALLEY. WITH SOME AREAS RECEIVING LIMITED
INSOLATION GIVEN CONTINUED STRATOCUMULUS DECK...SOME LOCATIONS MAY
NOT MAKE IT OUT OF THE 70S EXCEPT FOR SOME SOUTHERN LOCATIONS ACROSS
THE 84 CORRIDOR. HIGHS MONDAY WILL BE SOME 10 DEGREES BELOW NORMALS
FOR THIS TIME OF YEAR. LOW TEMPERATURES INTO TUESDAY MORNING COULD
FALL INTO THE UPPER 40S ACROSS NORTHERN AND EASTERN AREAS AS CLOUDS
BEGIN TO EXIT THE REGION.

TUESDAY THROUGH FRIDAY...MODEL SOLUTIONS BEGIN TO DIVERGE BUT SHOW
ENOUGH AGREEMENT/CONTINUITY THAT SURFACE HIGH PRESSURE APPEARS TO
NOSE IN ACROSS THE SOUTH-CENTRAL PLAINS AND THE SOUTHEAST.
TEMPERATURES WILL BE QUITE COMFORTABLE WITH HIGHS GENERALLY IN THE
MID TO UPPER 70S AND LOWS IN THE MID 50S AFTER REDUCING MEX GUIDANCE
AND USING LOW END MENMOS VALUES GIVEN DEWPOINTS IN THE LOW TO MID
40S. THE SURFACE HIGH PRESSURE WILL LEAD TO A SLOWLY MODIFYING AND
WARMING AIRMASS TOWARDS THE END OF THE WEEK. RETURN FLOW COULD
HAPPEN AS EARLY AS THURSDAY WITH DEWPOINTS CLIMBING BACK UP IN TO
THE LOW 60S ACROSS SOUTHWESTERN AREAS OF THE CWA. BY THE END OF THE
WEEK(FRIDAY)...THE OPS GFS IS MUCH MORE PROGRESSIVE THAN THE ECMWF
IN RESOLVING A POTENT SHORTWAVE ACROSS THE DESERT SOUTHWEST INTO THE
SOUTHERN PLAINS THAT ALLOWS FOR SURFACE CYCLOGENESIS AND POTENTIALLY
THE NEXT BIG CHANCE OF RAIN AND THUNDERSTORMS INTO NEXT WEEKEND. ON
THE FLIP SIDE...THE ECMWF IS DEPICTING THE POTENT MID-LVL TROUGHING
MUCH FARTHER WEST ACROSS THE GREAT BASIN GIVEN THAT IT HAS RESOLVED
THE EASTERN CONUS CUT-OFF LOW FARTHER SOUTH AND SLIGHTLY
DEEPER...THUS POSSIBLY CREATING MORE MID- TO UPPER-LVL BLOCKING
AND THUS NOT AS PROGRESSIVE AS OPS GFS. HAVE OPTED TO PLAY THE
MIDDLE ROAD AT THIS STAGE AND REDUCED MEX POPS FOR FRIDAY GIVEN GFS
BIASED NATURE OF BEING TOO PROGRESSIVE./ALLEN/

&&

.AVIATION...REMAINING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS ERN MS THROUGH ABOUT MIDNIGHT BEFORE DEPARTING THE CWFA.
THE COLD FRONT ALONG A NATCHEZ TRACE PARKWAY AXIS SHOULD BEGIN
PICKING UP SPEED AS IT MOVES THROUGH SERN MS BEFORE 3 AM OR SO. GUSTY
NW WINDS OF 15-20KTS WILL ALSO HELP USHER IN STRATOCU DECK OF 2-3K
FEET FOLLOWING SEVERAL HOURS OF TEMPORARY CLEARING BEHIND THE INITIAL
WIND SHIFT. VFR CONDITIONS SHOULD RESUME FROM W TO E ON SATURDAY
FROM 16-21Z. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       55  75  53  73 /   8   4   5   3
MERIDIAN      56  75  53  75 /  49   6   7   5
VICKSBURG     56  75  49  72 /   6   4   3   3
HATTIESBURG   61  81  54  78 /  22   4   2   3
NATCHEZ       57  75  50  73 /   6   3   2   3
GREENVILLE    56  73  51  70 /   9   6   9   5
GREENWOOD     56  73  51  70 /  11   8   8   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, May 13, 3:35 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI MAY 13 2011

MSZ026>033-037>039-044>046-050>052-056>058-064>066-072>074-142045-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
335 PM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
INTO THE EVENING MAINLY EAST OF A LINE FROM GRENADA TO COLUMBIA.
QUARTER SIZE HAIL WILL BE THE MAIN THREAT BUT...WIND GUSTS TO 60 MPH
WILL ALSO BE POSSIBLE. THIS ACTIVITY WILL SHIFT EAST OF THE AREA BY
10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>043-047>049-053>055-059>063-142045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
335 PM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Local storm report, May 13, 8:18 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             5 SE GOSS               31.30N 89.83W
05/13/2011  E1.75 INCH       MARION             MS   EMERGENCY MNGR

            GOLF BALL HAIL WAS REPORTED ON DELANCY ROBBINS ROAD.

&&

JFAIRLY
Special weather statement, May 13, 8:30 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT FRI MAY 13 2011

MSZ073-140215-
LAMAR MS-
830 PM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 13 MILES NORTH OF BAXTERVILLE AT 830
PM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3100 8947 3100 8950 3102 8951 3102 8955
      3111 8965 3138 8965 3116 8935 3101 8935
      3101 8941 3099 8943 3099 8946
TIME...MOT...LOC 0130Z 313DEG 19KT 3125 8965

BYB
Special weather statement, May 13, 9:47 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
947 PM CDT FRI MAY 13 2011

MSZ045-046-050>052-056-057-140345-
SMITH MS-JASPER MS-NEWTON MS-LAUDERDALE MS-SCOTT MS-KEMPER MS-
NESHOBA MS-
947 PM CDT FRI MAY 13 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES NORTH OF
ELECTRIC MILLS TO 3 MILES NORTHWEST OF HOMEWOOD AT 947 PM CDT...
MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN NESHOBA...KEMPER...SOUTHEASTERN SCOTT...
LAUDERDALE...NEWTON...NORTHERN JASPER AND NORTHEASTERN SMITH COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3233 8842 3223 8858 3223 8891 3210 8891
      3224 8971 3291 8856 3292 8834
TIME...MOT...LOC 0247Z 282DEG 32KT 3291 8842 3228 8952

BYB
Special weather statement, May 13, 10:42 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1042 PM CDT FRI MAY 13 2011

MSZ051-052-056>058-065-066-140440-
COVINGTON MS-JONES MS-SMITH MS-CLARKE MS-JASPER MS-NEWTON MS-
LAUDERDALE MS-
1042 PM CDT FRI MAY 13 2011

...LINE OF STRONG THUNDERSTORMS MOVING THROUGH SOUTHEASTERN
MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 9 MILES NORTHEAST
OF LAUDERDALE TO 6 MILES SOUTHWEST OF COLLINS AT 1041 PM CDT...MOVING
EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LAUDERDALE...SOUTHEASTERN NEWTON...JASPER...CLARKE...
SOUTHEASTERN SMITH...JONES AND COVINGTON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3202 8845 3184 8865 3182 8892 3160 8892
      3151 8902 3151 8958 3156 8961 3160 8972
      3208 8920 3224 8899 3258 8852 3258 8839
TIME...MOT...LOC 0341Z 271DEG 27KT 3260 8838 3210 8907
          3158 8963

BYB
Special weather statement, May 13, 10:54 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1054 PM CDT FRI MAY 13 2011

MSZ072-140440-
MARION MS-
1054 PM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER KOKOMO AT 1055 PM CDT...MOVING
EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3103 8984 3107 8985 3107 8991 3113 8995
      3113 9000 3117 9001 3119 9003 3127 9004
      3127 9000 3122 8965 3101 8965 3100 8971
TIME...MOT...LOC 0355Z 283DEG 27KT 3118 9002

BYB
Special weather statement, May 13, 11:25 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1125 PM CDT FRI MAY 13 2011

MSZ065-066-072>074-140455-
COVINGTON MS-JONES MS-FORREST MS-LAMAR MS-MARION MS-
1125 PM CDT FRI MAY 13 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES WEST OF LAUREL
TO 13 MILES SOUTHWEST OF SUMRALL AT 1125 PM CDT...MOVING EAST AT 40
MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EAST CENTRAL MARION...NORTHERN LAMAR...NORTHERN FORREST...
JONES AND SOUTHEASTERN COVINGTON COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3119 8981 3175 8924 3176 8892 3152 8892
      3143 8901 3143 8913 3132 8913 3122 8923
TIME...MOT...LOC 0425Z 267DEG 35KT 3168 8920 3127 8963

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:04 PM CDTSpecial Weather StatementJANJefferson Davis31 min
May 13, 7:13 PM CDTSpecial Weather StatementJANScott47 min
May 13, 7:16 PM CDTSevere Thunderstorm WarningJANChoctaw, Noxubee, Oktibbeha, Winston44 min
May 13, 7:44 PM CDTFlash Flood WarningJANChoctaw, Clay, Oktibbeha, Webster96 min
May 13, 7:53 PM CDTSevere Thunderstorm WarningJANMarion67 min
May 13, 8:01 PM CDTSevere Thunderstorm WarningJANChoctaw, Noxubee, Oktibbeha, Winston44 min
May 13, 8:08 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Marion52 min
May 13, 8:22 PM CDTTornado WarningJANNoxubee, Winston38 min
May 13, 8:30 PM CDTSpecial Weather StatementJANLamar45 min
May 13, 8:35 PM CDTFlash Flood WarningJANChoctaw, Noxubee, Winston115 min
May 13, 8:47 PM CDTSevere Thunderstorm WarningJANNoxubee43 min
May 13, 8:53 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston52 min
May 13, 8:58 PM CDTSevere Thunderstorm WarningJANLamar25 min
May 13, 9:47 PM CDTSpecial Weather StatementJANKemper, Lauderdale, Newton58 min
May 13, 10:42 PM CDTSpecial Weather StatementJANClarke, Covington, Jasper, Jones, Lauderdale58 min
May 13, 10:54 PM CDTSpecial Weather StatementJANMarion46 min
May 13, 11:17 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale28 min
May 13, 11:25 PM CDTSpecial Weather StatementJANJones30 min
May 14, 12:11 AM CDTFlash Flood WarningJANForrest, Jones, Lamar94 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.